Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 51, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at May 10, 2021, 3:52 AM EDT. It took effect at May 10, 2021, 12:00 PM EDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2021, 3:52 AM EDT (07:52 UTC)
- In effect from
- May 10, 2021, 12:00 PM EDT
- Expired
- May 11, 2021, 9:45 PM EDT
- In force
- 34 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
704 WHUS73 KMQT 100752 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 352 AM EDT Mon May 10 2021 LSZ250-101600- /O.NEW.KMQT.SC.Y.0051.210510T2000Z-210511T2200Z/ Munising to Grand Marais MI- 352 AM EDT Mon May 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EDT TUESDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and waves 3 to 4 ft expected. * WHERE...Munising to Grand Marais MI. * WHEN...From 4 PM this afternoon to 6 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ251-101600- /O.NEW.KMQT.SC.Y.0051.210510T1600Z-210512T0300Z/ Grand Marais to Whitefish Point MI- 352 AM EDT Mon May 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 5 ft expected. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...From noon today to 11 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
911 WHUS73 KMQT 101448 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1048 AM EDT Mon May 10 2021 LSZ250-102300- /O.CON.KMQT.SC.Y.0051.210510T2000Z-210511T2200Z/ Munising to Grand Marais MI- 1048 AM EDT Mon May 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EDT TUESDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and waves 3 to 4 ft expected. * WHERE...Munising to Grand Marais MI. * WHEN...From 4 PM this afternoon to 6 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ251-102300- /O.CON.KMQT.SC.Y.0051.210510T1600Z-210512T0300Z/ Grand Marais to Whitefish Point MI- 1048 AM EDT Mon May 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 5 ft expected. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until 11 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ BW
738 WHUS73 KMQT 101958 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 358 PM EDT Mon May 10 2021 LSZ250-110400- /O.CON.KMQT.SC.Y.0051.210510T2000Z-210511T2200Z/ Munising to Grand Marais MI- 358 PM EDT Mon May 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and waves 3 to 4 ft expected. * WHERE...Munising to Grand Marais MI. * WHEN...Until 6 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ251-110400- /O.CON.KMQT.SC.Y.0051.000000T0000Z-210512T0300Z/ Grand Marais to Whitefish Point MI- 358 PM EDT Mon May 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 5 ft occurring. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until 11 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JAW
966 WHUS73 KMQT 110130 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 930 PM EDT Mon May 10 2021 LSZ250-111145- /O.CON.KMQT.SC.Y.0051.000000T0000Z-210511T2200Z/ Munising to Grand Marais MI- 930 PM EDT Mon May 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY... * WHAT...Northwest winds 10 to 15 kt and waves 3 to 4 ft occurring. * WHERE...Munising to Grand Marais MI. * WHEN...Until 6 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ251-111145- /O.CON.KMQT.SC.Y.0051.000000T0000Z-210512T0300Z/ Grand Marais to Whitefish Point MI- 930 PM EDT Mon May 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT TUESDAY... * WHAT...Northwest winds 10 to 20 kt and waves 3 to 5 ft occurring. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until 11 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
656 WHUS73 KMQT 110748 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 348 AM EDT Tue May 11 2021 LSZ250-111600- /O.CON.KMQT.SC.Y.0051.000000T0000Z-210511T2200Z/ Munising to Grand Marais MI- 348 AM EDT Tue May 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 15 kt and waves 3 to 5 ft occurring. * WHERE...Munising to Grand Marais MI. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ251-111600- /O.CON.KMQT.SC.Y.0051.000000T0000Z-210512T0300Z/ Grand Marais to Whitefish Point MI- 348 AM EDT Tue May 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 5 ft occurring. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
480 WHUS73 KMQT 111446 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1046 AM EDT Tue May 11 2021 LSZ250-112200- /O.CON.KMQT.SC.Y.0051.000000T0000Z-210511T2200Z/ Munising to Grand Marais MI- 1046 AM EDT Tue May 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 15 kt and waves 3 to 4 ft occurring. * WHERE...Munising to Grand Marais MI. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ251-112300- /O.CON.KMQT.SC.Y.0051.000000T0000Z-210512T0300Z/ Grand Marais to Whitefish Point MI- 1046 AM EDT Tue May 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 5 ft occurring. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ BW
396 WHUS73 KMQT 112002 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 402 PM EDT Tue May 11 2021 LSZ250-112200- /O.CON.KMQT.SC.Y.0051.000000T0000Z-210511T2200Z/ Munising to Grand Marais MI- 402 PM EDT Tue May 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Waves 3 to 4 ft occurring. * WHERE...Munising to Grand Marais MI. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ251-120300- /O.CON.KMQT.SC.Y.0051.000000T0000Z-210512T0300Z/ Grand Marais to Whitefish Point MI- 402 PM EDT Tue May 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 15 kt and waves 3 to 5 ft occurring. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JSS
656 WHUS73 KMQT 120145 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 945 PM EDT Tue May 11 2021 LSZ251-120245- /O.CAN.KMQT.SC.Y.0051.000000T0000Z-210512T0300Z/ Grand Marais to Whitefish Point MI- 945 PM EDT Tue May 11 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The small craft advisory has been cancelled. $$ 07
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at May 10, 3:17 AM EDT, 35 minutes earlier.
Area forecast discussion, May 10, 3:17 AM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Marquette MI 317 AM EDT Mon May 10 2021 .SHORT TERM...(This evening through Monday) Issued at 250 PM EDT SUN MAY 9 2021 Broad troughing extending from the Great Lakes to the Canadian maritimes will continue through this period. The associated upper level low is currently near James Bay and through this period, the low is progged to dip southward to just east of Lake Superior by tomorrow afternoon as ridging to the west over central Canada expands over the top of the low. With our forecast area remaining under the influence of this low, expecting more of the same for the remainder of the afternoon and tomorrow. Partly cloudy skies tonight could support some decent radiational cooling and I expect widespread 20s in the interior west. The traditional colder spots could dip into the low 20s. Elsewhere, low 30s are expected. Tomorrow, the core of the cold air will move over the region. While not impressively cold, -6C 850mb temps this time of year will remind us that its still spring. Widespread low 40s with some high 30s by Lake Superior, and mid-upper 40s elsewhere are expected. Another shortwave aided by dinural effects is expected to kick off some precip tomorrow. With Lake Superior hovering near 4C, some lake enhancement could be possible. Additionally, models are pinging on an area of enhanced convergence near the Bay of Green Bay. Model soundings show a saturated layer around 3-5k ft developing above steep low level lapse rates, which could overcome the dry low levels. Depending on timing, some snow showers could mix in, at least until temps warm some. .LONG TERM...(Tuesday through Sunday) Issued at 316 AM EDT MON MAY 10 2021 A tranquil week of weather is ahead as troughing over the eastern CONUS and eastern Canada pulls away late Tuesday and is replaced by ridging for Wednesday and Thursday. Temps on Tuesday will remain somewhat chilly with that trough hanging back across the Great Lakes, but with more sunshine than in previous days we should see highs that are about 5-10 F warmer than on Monday - mainly in the upper 40s to mid 50s. The warming trend continues Wednesday and Thursday with the aforementioned ridging moving in. Highs are expected to range from the upper 50s along the lakeshores to the mid to upper 60s interior both days. With that ridge in place, both days should see deep mixing and dew points dropping below what raw guidance advertises. Afternoon minimum RH could fall into the 20s% both days away from the shorelines. Thankfully as far as fire weather is concerned, winds will be light. With low-level ridging still overhead Friday it will be another seasonably warm day interior. Weak boundary layer flow beneath the ridge will allow lake breezes to develop again, but this time models show some moisture returning thanks to a few subtle/messy short waves in mid-level northwest flow. This moisture could end up being enough for some lake breeze showers Friday afternoon. While it seems early in the season for lake breeze showers, deterministic models resolve sufficient 0-3 km CAPE on Friday for showers along the lake breeze boundaries, and ensembles show enough of a diurnal precip signal to believe it's a distinct possibility. Therefore, have increased POPs a bit from the NBM init to get a broad area of low- end chance. With MUCAPE still on the low end and GFS soundings showing all of the CAPE remaining below the hail growth zone, these are likely to be just showers rather than thunderstorms. Ensemble guidance shows slightly positive height anomalies persisting into the weekend and perhaps even strengthening a bit leading to continued warmth. Depending on how quickly the mid levels dry out, there could be another window for afternoon lake breeze showers on Saturday, but given the lower confidence then, have opted to keep POPs silent for now. Highs should continue to be in the upper 50s to upper 60s both Saturday and Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 128 AM EDT MON MAY 10 2021 VFR conditions are expected to prevail overnight. A weak trough moving through the area this morning is expected to drop cigs to MVFR at KSAW until mid to late afternoon. Cigs may also drop to near MVFR at KCMX, but confidence was lower that it will fall below VFR. North winds will also become gusty again at KCMX and KSAW. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 250 PM EDT SUN MAY 9 2021 Through the middle of this week, winds less than 20 knots are expected across Lake Superior. A few exceptions look to be this evening across the east and again Monday, when the core of the colder air aloft is progged to move through the region. During these periods, north to northwest winds of 20-25 knots will be possible. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JP LONG TERM...RJC AVIATION...JLB MARINE...JP
Hazardous weather outlook, May 10, 3:26 AM EDT, 26 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 326 AM EDT Mon May 10 2021 MIZ001>007-009>014-084-085-110730- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 326 AM EDT Mon May 10 2021 /226 AM CDT Mon May 10 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-110730- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 326 AM EDT Mon May 10 2021 /226 AM CDT Mon May 10 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-110730- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 326 AM EDT Mon May 10 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. RJC
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.